oa South African Family Practice - Aminoglycoside-induced hearing deficits - a review of cochlear ototoxicity : research
|Article Title||Aminoglycoside-induced hearing deficits - a review of cochlear ototoxicity : research|
|© Publisher:||Medpharm Publications|
|Journal||South African Family Practice|
|Affiliations||1 University of Cape Town and 2 University of Cape Town|
|Publication Date||Mar 2015|
|Pages||1 - 6|
|Keyword(s)||Amikacin, Aminoglycosides, Cochleotoxicity, Hearing loss, Kanamycin and Ototoxicity|
This article aims to inform the reader about current knowledge of the effects of aminoglycosides on hearing. The hearing loss caused by aminoglycosides is permanent and can negatively affect the individualâ??s quality of life. Although treatment with aminoglycosides cannot be avoided in some instances, timely intervention can minimise the impact of the hearing loss on the individual's everyday life. The discussion includes the incidence of aminoglycoside-induced hearing loss and predisposing factors. In addition, monitoring and management of cochlear ototoxicity is described.
Article metrics loading...